| Catalog Number |
SP-ST5-6704 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/13/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00346.Concomitant products: item# sp-st5-6704; lot# 078250.Full establishment name - (b)(6) center.Report source: foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that a patient underwent an initial segment procedure approximately one (1) month ago.Subsequently, the screw head broke while the plate was fixed to the bony flap.The surgeon drilled to remove the broken screw.A new screw was used, but the screw head broke again.The broken part of the second screw could not be removed.There are currently no reports of patient having complications as a result of retaining the broken piece.Attempts have been made and no further information has been provided.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned screws.The screws show heavy signs of use.There is heavy marking on the screw heads.The screws have fractured where the screw shafts meet the screw head.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.